MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2249-50200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Atherosclerosis (1728); Peripheral Vascular Disease (2002)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During removal, the angiosculpt device separated in the patient.Additional intervention was required to remove from the patient, thus resulted in a prolonged procedure.No piece of the angiosculpt device was retained in the patient.Patient information regarding relevant tests or laboratory data is unknown.This information was not available from the facility.The angiosculpt device was returned without the distal tip, distal bond, balloon, and scoring element.The device separated at the intermediate bond.The transition tubing and shaft was severely stretched.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt balloon was inserted over a.014" e s"port guide wire and resistance was noted tracking to the lesion.The balloon was inflated to 6 atm for 3 min.The balloon was deflated and attempted to remove from the body.During removal it was discovered that a kink in the wire had appeared and became difficult to remove.When the scoring element of the balloon engaged the 6f sheath, it became more difficult to pull out.While attempting to remove, the distal shaft broke.The balloon and scoring element became trapped in the distal portion of the sheath.The patient was sent to surgery to remove the remaining device from the patient's leg.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key7677490
Report Number3005462046-2018-00015
Device Sequence Number848456
Product Code PNO
UDI-Device Identifier00813132021566
UDI-Public00813132021566
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K133998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/22/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/22/2019
Device Model Number2249-50200
Device Catalogue Number2249-50200
Device Lot NumberG17110032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014 EXTRA S''PORT GUIDE WIRE; TERUMO: 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight85
Date Report Sent to FDA01/01/2005